Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 30, 2021, 8:59 PM EDT for City of Martinsville, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 8:59 PM EDT (00:59 UTC)
- Expired
- Aug 30, 2021, 9:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.00 in
- Wind
- 40
County City of Martinsville, VA
The radar
The Roanoke radar (KFCX), 44 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WWUS81 KRNK 310059
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
859 PM EDT Mon Aug 30 2021
VAZ033-043-044-310130-
Henry VA-Franklin VA-Pittsylvania VA-
859 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of west central
Pittsylvania, northern Henry and southeastern Franklin Counties
through 930 PM EDT...
At 859 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Level to Figsboro to Leatherwood.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sydnorsville...
Axton...
Bassett...
Snow Creek...
Leatherwood...
Mountain Valley...
and Sandy River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3674 7989 3679 8004 3680 8004 3681 8006
3696 7991 3691 7970 3677 7956 3663 7972
TIME...MOT...LOC 0059Z 234DEG 18KT 3684 7997 3681 7987 3671 7975
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BMGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 7:32 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 30, 7:32 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
732 PM EDT Mon Aug 30 2021
.SYNOPSIS...
Warm and humid weather will persist through Tuesday. Rain
chances increase significantly by Tuesday night and continue
through Wednesday as the remnants of Ida reach the central
Appalachians. In the wake of Ida, high pressure will build in
from the northwest for drier and less humid weather by the
weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 723 PM EDT Monday...
Enough low level convergence and CAPE across southern VA into NC
to keep several bands of convection going early this evening.
High-res models are having a hard time with this but the latest
RAP has some semblance of current radar, though its too far
north in its depiction. Will run with scattered convection this
evening, but expect the southern areas to see diminishing trend.
Otherwise, no other major changes to the forecast.
Previous discussion...
Chance of rain remains north of I-64 west of Lexington until
Tuesday afternoon...
Main axis of showers and thunderstorms remains along and south
of a cold front that extended from Pennsylvania to central
Missouri. Greatest areal coverage will be north of a Lexington
to Lewisburg line tonight and shifts north on Tuesday morning.
As Tropical Storm Ida reaches the Tennessee Valley on Tuesday
afternoon, coverage of showers and thunderstorms will increase
from west to east across southwest Virginia, southeast West
Virginia and northwest North Carolina. Have slightly sped up
arrival time of higher probability of precipitation in the
mountains and foothills for Tuesday afternoon.
Clouds and rain have held temperatures in the lower 70s from
Bluefield into the Mountain Empire area. Surface dew points were
in the mid 60s to lower 70s. Locations that had rain today and
where clouds clear out in the evening will again have patchy fog
overnight.
Highs on Tuesday will be a couple of degrees cooler than today
due to the increase of cloud cover and precipitation. Stayed
close to the NBM and short term blend for highs on Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 100 PM EST Monday...
Remnants of Tropical Storm Ida to cross the region with a
heavy rain/flooding potential, gusty winds, and tornadoes
possible...
Tuesday night is expected to begin with the remnants of Ida over
central TN, heading northeast. A strong southerly moisture feed will
already be over the western half of the region since Monday
afternoon. This moisture trajectory will continue through Tuesday
night, with the axis expanding in width, and spreading eastward
through the night. A Flash Flood Watch already will be in effect for
our mountains and foothills region. Rainfall amounts across this
region is expected to average three-quarters of an inch to one and
one-half inches through the night across the mountains (locally
higher amounts possible), with lesser amounts heading eastward
across the Piedmont. The area along and east of a Yanceyville, NC to
Buckingham, VA line may only receive up to one-tenth of an inch
through daybreak Wednesday.
Another concern for the region late Tuesday night into early
Wednesday will be the potential for tornadoes. As is common for
tropical systems, and remnants thereof, expect high values of 0-3km
storm relative helicity around 200 to 300 m2/s2 across the area late
Tuesday night, along with MUCAPE values approaching 500 J/kg. While
CAPE is not large, it does not have to be with such robust SRH
values. We will need to watch for quick spin-up tornadoes,
especially along any apparent feeder bands that may establish
themselves across the region, curving back into the center of the
remnant tropical system.
Finally, while tropical storm strength winds are not expected with
the system, do expect wind gusts to increase, especially at the
higher elevations. By daybreak Wednesday, some of the higher peaks
will experience gusts in the 25 to 35 mph range.
For Wednesday, the center of the remnants will be near the borders
of KY/TN/VA, starting to interact with an approaching cold front. As
Wednesday continues, the front and tropical remnants will start to
merge into one heavy rain producing system, especially over the area
with the Flash Flood Watch. As the day progresses, the remnants of
Ida will favor tracking along the cold front, taking the greatest
amounts of rainfall north of our area. However, the area still will
be on the wet side, especially the west. Across the eastern
sections, the tornado concern will continue, if not increase a bit
during the day if any breaks in the cloud cover can develop and
increase MUCAPE value closer to, if not slightly over, 1000 J/kg,
all the while still encountering 0-3km SRH numbers in the 200-300
m2/s2 range.
Rainfall amounts will continue to be greatest across the foothills
and mountains on Wednesday, with totals averaging an additional one
to two inches, again with locally higher amounts. Across the
Piedmont region, amounts more in the range of three-quarters of an
inch to one and one-quarter inches are more probable. Locally higher
amounts are possible here too.
Wednesday night, the precipitation will exit our region from
southwest to northeast as the front/remnant low combo tracks toward
and across the Mason-Dixon line. The potential for additional storms
and isolated tornadoes will continue in the far eastern and
northeastern sections of the area through the evening hours.
Rainfall amounts will be heaviest across the east and northeast
where an additional one-quarter to three-quarters of an inch are
possible.
By Thursday, most of the deterministic models are favoring a dry
forecast for the region with the precipitation associated with the
remnants of Ida east and northeast of the region. However, the upper
trough associated with the aforementioned surface cold front will be
crossing the area. It is possible there may be enough instability
aloft from increased lapse rates the associated cold pool for some
isolated showers to develop.
By Thursday night, this upper trough will be east of the region and
surface high pressure will be building in from the west. Look for a
a dry and notably cooler night.
Temperatures during this portion of the forecast will average about
five to ten degrees cooler for the highs, and five to ten degrees
milder for the lows. The exception will be Thursday night when low
temperatures are expected to be about five degrees cooler than
normal.
Confidence in the above weather scenario is moderate to high.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 120 PM EDT Monday...
A dry and less humid stretch of weather in the wake of Ida
for the weekend...
High pressure looks to dominate the extended with the exception
of a weak frontal passage Sunday into Monday and again midweek.
The bigger story will be the lowering humidity and cooler air
for many Friday, Saturday, and Sunday. Some locations in the
mountains could see lows in the 40s with widespread low to mid
50s elsewhere through the weekend into early next week.
Mostly sunny skies will dominate Friday and Saturday with high
pressure overhead. By Sunday and Monday will add a few more clouds
as our weak frontal boundary moves on through. Once again rain
chances will be meager at best with this front and mainly confined
to the mountains according to the latest 12z model suite.
Expect highs to top out in the mid to upper 70s over the mountains
with low to mid 80s out east by Friday afternoon. Much of the same
can be expected Saturday through Tuesday with highs increasing by a
degree or two each afternoon.
Confidence remains moderate to high in the long term period.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 723 PM EDT Monday...
Will have tempo thunder in at DAN per latest radar til 01z, then
should be VFR at all sites through 04-6z, then anticipate some
fog early at LWB/BCB then BLF/DAN and perhaps LYH overnight.
Mid and high clouds ahead of Ida should keep fog a bit less
dense, but could see LIFR at LWB for a period from 9-12z. Could
see some lower cigs as well in the mountains of IFR to MVFR
range late tonight.
Any fog and low clouds will give way to a mid deck by 14-15z. Models
hold off til late in the taf period in bringing lower cigs and
rain into the area, reaching BLF/LWB after 21z, though some
light rain from mid deck possible at BCB/ROA in the afternoon.
Average confidence on all elements this period.
Extended Aviation Discussion...
Tropical moisture and more widespread rainfall chances arrive by
Tuesday evening and continue through Wednesday. This will
result in MVFR to IFR ceilings and visibility. Wind gusts up to
25 knots are possible Tuesday afternoon and evening especially
around ROA/BCB/LWB.
As the tropical system moves to the northeast, winds will turn
to the northwest with 20 to 30 knot wind gusts at the highest
elevations into Wed night/early Thursday. Drier weather and
less humid conditions expected in the wake of Ida Thursday into
the weekend, with VFR, outside any valley fog.
&&
.HYDROLOGY...
As of 330 PM EDT Monday...
Flash Flood Watch has been expanded to the foothills of
the Blue Ridge...
Based on where there has been rainfall over the past 24 to 48
hours and the potential for more rain and heavy rainfall rates
Tuesday night and Wednesday, the Flash Flood Watch has been
expanded east into the foothills of the Blue Ridge from Virginia
into northern North Carolina.
As the tropical storm tracks to the east, surface and low level
winds will turn to the southeast and provide at least 3 to 6
hours up enhanced upslope along the eastern side of the Blue
Ridge Tuesday night and Wednesday. Models were also showing
decent upper diffluence Tuesday night and some impressive
precipitation potential placement on Wednesday. System will be
advecting in precipitable water values approaching 2.2 inches.
Expect that rainfall rates in any of the bands around the
tropical system have the potential for very heavy rainfall
rates. While Flash Flood Guidance is not especially low, rates
of 3-4 inches per hour are not out of the question.
Looking at the impact on the main stem rivers, at this time we
are keeping an eye on the Upper James and Greenbrier Rivers for
the potential to reach action stage but, overall impact will be
minimal. This event will have much more impact on the small
rivers, creeks and streams, and in the headwaters than on the
main stems of area rivers.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from Tuesday afternoon through Wednesday
evening for VAZ007-009>020-022>024-032>035.
NC...Flash Flood Watch from Tuesday afternoon through Wednesday
evening for NCZ001>004-018>020.
WV...Flash Flood Watch from Tuesday afternoon through Wednesday
evening for WVZ042>044-507-508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...DS
LONG TERM...ET
AVIATION...AMS/KK/WP
HYDROLOGY...DSHazardous weather outlook, Aug 30, 3:29 PM EDT, 5 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 329 PM EDT Mon Aug 30 2021 NCZ005-006-VAZ043>047-058-059-311930- Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 329 PM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will be possible through this evening. The main concern will be locally heavy rainfall and localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The remnants of Ida will be passing through the region late Tuesday through Wednesday. Showers and a few thunderstorms associated with Ida could bring torrential rains with flooding possible. Isolated strong to severe storms are possible with damaging winds and brief tornadoes the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 311930- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 329 PM EDT Mon Aug 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will be possible this afternoon and evening. The main concern will be locally heavy rainfall and localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, isolate strong to severe storms may bring a damaging wind and brief tornado threat Tuesday afternoon into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Special weather statement, Aug 30, 7:44 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
744 PM EDT Mon Aug 30 2021
VAZ044-058-310015-
Halifax VA-Pittsylvania VA-
744 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of southeastern
Pittsylvania and southwestern Halifax Counties and the southeastern
City of Danville through 815 PM EDT...
At 744 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ringgold, or 7 miles southeast of Blairs, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Danville...
Milton...
Elmo...
and Ringgold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3669 7936 3674 7909 3654 7907 3654 7935
TIME...MOT...LOC 2344Z 271DEG 9KT 3663 7927
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BMGSpecial weather statement, Aug 30, 7:45 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
745 PM EDT Mon Aug 30 2021
VAZ016-032-310015-
Patrick VA-Carroll VA-
745 PM EDT Mon Aug 30 2021
...Two thunderstorms will merge and impact portions of southeastern
Carroll and west central Patrick Counties through 815 PM EDT...
At 744 PM EDT, Doppler radar was tracking two strong thunderstorms
over Fancy Gap. These storms will merge and then move northeast at
20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down weak trees, tree limbs and
blow around unsecured objects. Minor damage to outdoor
objects is possible.
Locations impacted include...
Hillsville...
Fancy Gap...
Cana...
Gladesboro...
Laurel Fork...
and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3656 8065 3673 8082 3678 8056 3667 8044
3656 8061
TIME...MOT...LOC 2344Z 249DEG 16KT 3666 8070
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WPLocal storm report, Aug 30, 8:09 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 2 NW AIKEN SUMMIT 36.63N 79.73W
08/30/2021 HENRY VA 911 CALL CENTER
SEVERAL TREES DOWN ALONG POPLAR FORK ROAD.
TIME ESTIMATED BY RADAR.
&&
WHPSpecial weather statement, Aug 30, 8:28 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
828 PM EDT Mon Aug 30 2021
VAZ033-043-310100-
Henry VA-Franklin VA-
828 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northwestern Henry
and south central Franklin Counties through 900 PM EDT...
At 828 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bassett, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bassett...
Oak Level...
Stanleytown...
Philpott Dam...
Figsboro...
and Collinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3677 8009 3679 8008 3679 8004 3681 8006
3691 7995 3679 7975 3669 8000
TIME...MOT...LOC 0028Z 238DEG 11KT 3675 8001
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BMGLocal storm report, Aug 30, 8:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
849 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 4 SSE KEELING 36.67N 79.27W
08/30/2021 PITTSYLVANIA VA PUBLIC
ONE TREE DOWN BLOCKING PART OF KENTUCK ROAD.
&&
WHPSpecial weather statement, Aug 30, 8:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
859 PM EDT Mon Aug 30 2021
VAZ033-043-044-310130-
Henry VA-Franklin VA-Pittsylvania VA-
859 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of west central
Pittsylvania, northern Henry and southeastern Franklin Counties
through 930 PM EDT...
At 859 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Level to Figsboro to Leatherwood.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sydnorsville...
Axton...
Bassett...
Snow Creek...
Leatherwood...
Mountain Valley...
and Sandy River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3674 7989 3679 8004 3680 8004 3681 8006
3696 7991 3691 7970 3677 7956 3663 7972
TIME...MOT...LOC 0059Z 234DEG 18KT 3684 7997 3681 7987 3671 7975
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BMGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:28 PM EDT | Special Weather Statement | RNK | City of Martinsville | 32 min |
| Aug 31, 1:42 AM EDT | Special Weather Statement | RNK | Smyth | 33 min |
| Aug 31, 2:59 PM EDT | Wind Advisory | RNK | Grayson, Smyth, Tazewell | 15 hr |
| Aug 31, 4:29 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Aug 31, 4:54 PM EDT | Tornado Warning | RNK | Carroll | 36 min |
| Aug 31, 4:57 PM EDT | Special Weather Statement | RNK | City of Galax | 33 min |
| Aug 31, 5:36 PM EDT | Special Weather Statement | RNK | Floyd | 24 min |
| Aug 31, 6:29 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 31 min |
| Aug 31, 6:39 PM EDT | Tornado Warning | RNK | Montgomery, City of Radford | 36 min |
| Aug 31, 7:11 PM EDT | Tornado Warning | RNK | Craig, Montgomery | 34 min |
| Aug 31, 7:29 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 31 min |
| Aug 31, 7:33 PM EDT | Special Weather Statement | RNK | Floyd | 27 min |
| Aug 31, 7:50 PM EDT | Tornado Warning | RNK | Giles, Montgomery | 25 min |
| Aug 31, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 38 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.